Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 280, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2000, 8:51 AM CDT for Scott County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2000, 8:51 AM CDT (13:51 UTC)
- Expired
- Apr 3, 2000, 9:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Scott County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:00 AM CDT | Thunderstorm Wind | Countywide, MS | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 7:00 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 031352 SVRJAN MSC123-031430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 851 AM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN CENTRAL MISSISSIPPI * UNTIL 930 AM CDT * AT 851 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF MORTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR MORTON AT 900 AM CDT NEAR FOREST AT 915 AM CDT DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 74
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:25 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 3, 7:25 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 725 AM CDT MON APR 3 2000 UPDATED ZONES TO ACCOUNT FOR TORNADO WATCH NUMBER 154 VALID UNTIL 12 NOON OVER SOUTHERN TWO-THIRDS OF THE FOREC$AST AREA. 15
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 44 min |
| Apr 2, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 34 min |
| Apr 2, 7:15 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Apr 2, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Apr 2, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 25 min |
| Apr 2, 7:44 PM CDT | Tornado Warning | JAN | Copiah | 31 min |
| Apr 2, 7:46 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 44 min |
| Apr 2, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 41 min |
| Apr 2, 8:01 PM CDT | Tornado Warning | JAN | Simpson | 44 min |
| Apr 2, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 25 min |
| Apr 2, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 65 min |
| Apr 2, 8:17 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 58 min |
| Apr 2, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 67 min |
| Apr 2, 8:31 PM CDT | Tornado Warning | JAN | Lincoln | 44 min |
| Apr 2, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 60 min |
| Apr 2, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Apr 2, 9:01 PM CDT | Tornado Warning | JAN | Lawrence | 44 min |
| Apr 2, 9:09 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 96 min |
| Apr 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| Apr 2, 9:15 PM CDT | Tornado Warning | JAN | Jefferson Davis | 30 min |
| Apr 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 45 min |
| Apr 2, 9:34 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 56 min |
| Apr 2, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 24 min |
| Apr 2, 9:41 PM CDT | Tornado Warning | JAN | Covington, Smith | 64 min |
| Apr 2, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 50 min |
| Apr 2, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 43 min |
| Apr 2, 10:41 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 34 min |
| Apr 2, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Apr 3, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 68 min |
| Apr 3, 12:26 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 34 min |
| Apr 3, 12:45 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 30 min |
| Apr 3, 12:52 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 38 min |
| Apr 3, 1:25 AM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Rankin, Warren | 6 hr |
| Apr 3, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 32 min |
| Apr 3, 1:35 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 40 min |
| Apr 3, 2:14 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 46 min |
| Apr 3, 2:19 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 26 min |
| Apr 3, 2:23 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 52 min |
| Apr 3, 3:27 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 33 min |
| Apr 3, 4:16 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 29 min |
| Apr 3, 4:26 AM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 24 min |
| Apr 3, 5:02 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 43 min |
| Apr 3, 5:28 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 47 min |
| Apr 3, 6:01 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Yazoo | 44 min |
| Apr 3, 6:10 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 35 min |
| Apr 3, 6:39 AM CDT | Tornado Warning | JAN | Adams | 36 min |
| Apr 3, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 28 min |
| Apr 3, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 45 min |
| Apr 3, 7:47 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 43 min |
| Apr 3, 7:51 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 39 min |
| Apr 3, 7:57 AM CDT | Tornado Warning | JAN | Madison | 48 min |
| Apr 3, 8:00 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Apr 3, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 46 min |
| Apr 3, 8:36 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 39 min |
| Apr 3, 8:42 AM CDT | Tornado Warning | JAN | Attala, Leake | 48 min |
| Apr 3, 8:56 AM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 49 min |
| Apr 3, 9:13 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Apr 3, 9:22 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 53 min |
| Apr 3, 9:22 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 53 min |
| Apr 3, 9:37 AM CDT | Tornado Warning | JAN | Jefferson Davis | 38 min |
| Apr 3, 9:40 AM CDT | Tornado Warning | JAN | Neshoba | 35 min |
| Apr 3, 9:58 AM CDT | Tornado Warning | JAN | Covington | 47 min |
| Apr 3, 10:18 AM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 42 min |
| Apr 3, 10:30 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 30 min |
| Apr 3, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 44 min |
| Apr 3, 11:04 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 41 min |
| Apr 3, 11:35 AM CDT | Flash Flood Warning | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 3 hr |
| Apr 3, 12:02 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 43 min |
| Apr 3, 1:34 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes | 116 min |
| Apr 3, 4:25 PM CDT | Flash Flood Warning | JAN | Holmes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.